← All NBCRNA Flashcard Decks

Anesthetic Complications and Crisis Management Flashcards

6 cards from real NBCRNA practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Anesthetic Complications and Crisis Management flashcards as text
  1. Intraoperative anaphylaxis most commonly presents with which cardiovascular sign?

    Answer: Severe hypotension and tachycardia

    Anaphylaxis causes massive histamine release leading to vasodilation, increased capillary permeability, and reduced venous return, producing severe distributive hypotension with compensatory tachycardia.

  2. The first-line treatment for intraoperative anaphylaxis is:

    Answer: Epinephrine 0.01 mg/kg IV (10–100 mcg) titrated to response

    Epinephrine is the only first-line treatment for anaphylaxis; it counteracts vasodilation (alpha-1), supports heart rate and contractility (beta-1), and reverses bronchospasm (beta-2).

  3. Intraoperative bronchospasm during general anesthesia is most commonly caused by what?

    Answer: Airway manipulation (intubation, suctioning) in an inadequately anesthetized patient

    Stimulation of the reactive airway by endotracheal tube placement or suctioning when the depth of anesthesia is inadequate triggers reflex bronchospasm through vagal airway reflexes.

  4. Which intraoperative sign is the earliest indicator of malignant hyperthermia (MH)?

    Answer: Unexplained increase in end-tidal CO2

    Increased metabolic rate from uncontrolled skeletal muscle calcium release produces excess CO2 before core temperature rises significantly, making elevated ETCO2 the most sensitive early MH sign.

  5. The immediate management of an accidental intravenous injection of local anesthetic (LAST) begins with:

    Answer: Stop injection, call for help, secure airway, and prepare lipid emulsion

    The ASRA LAST management protocol prioritizes stopping the injection, calling for help, maintaining oxygenation and airway, controlling seizures with benzodiazepines, and preparing lipid emulsion for cardiovascular collapse.

  6. During cardiac arrest under general anesthesia, which drug is given with caution (or avoided) when epinephrine is being used to treat LAST?

    Answer: High-dose vasopressin and calcium channel blockers

    High-dose vasopressin can worsen lipid emulsion therapy outcomes; beta-blockers can exacerbate the myocardial depression; ASRA recommends smaller epinephrine doses (<1 mcg/kg) rather than standard ACLS doses during LAST resuscitation.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nbcrna.com — Passing score, eligibility, exam format, registration deadline, test dates, test delivery, time limit, renewal, score validity, retake policy · verified Oct 2026
  2. pearsonvue.com — Late registration · verified Oct 2026